Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 224, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Sep 18, 2012, 2:13 PM EDT for 7 counties in Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2012, 2:13 PM EDT (18:13 UTC)
- Expired
- Sep 18, 2012, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 129 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 2:15 PM EDT | TSTM WND DMG | Dauphin, PA | NUMEROUS TREES DOWN IN DAUPHIN BORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 12:10 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
148
WUUS51 KCTP 181813
SVRCTP
PAC001-041-043-071-075-107-133-181915-
/O.NEW.KCTP.SV.W.0224.120918T1813Z-120918T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT TUE SEP 18 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM NEW
MAHONING TO PROGRESS TO CODORUS TO BRIDGEPORT...MOVING NORTHEAST AT
45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SKYLINE VIEW AND MANCHESTER...
BAINBRIDGE AND POTTSVILLE...
HERSHEY AND POTTSVILLE...
HARPER TAVERN AND ELIZABETHTOWN...
LAWN AND LOCUST LAKE STATE PARK...
ANNVILLE AND LICKDALE...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 230 AND 280...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 54 AND 139...I-83
BETWEEN MILE MARKERS 4 AND 50...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 61...STATE
ROAD 94...STATE ROAD 97...STATE ROAD 309...STATE ROAD 501.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE. DO NOT STAY OUTDOORS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4030 7706 4033 7691 4036 7694 4037 7702
4044 7700 4047 7695 4052 7696 4066 7671
4080 7631 4088 7629 4095 7620 4091 7599
4074 7576 4064 7598 4057 7601 4049 7643
4030 7613 3972 7671 3972 7733
TIME...MOT...LOC 1812Z 217DEG 39KT 4086 7566 4033 7678
3984 7680 3929 7751
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 12:24 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 18, 12:24 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1222 AM EDT TUE SEP 18 2012 .SYNOPSIS... LOW PRESSURE WILL RIDE NORTHWARD THROUGH WESTERN PENNSYLVANIA TODAY. IN THE WAKE OF THIS SYSTEM...A SFC RIDGE WILL BUILD OVER PENNSYLVANIA FOR THE LATER HALF OF THIS WEEK. A COLD FRONT IS LIKELY TO PASS THROUGH THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TORNADO WATCH NO. 643 RECENTLY ISSUED FOR ABOUT THE ERN THIRD OF PENN. LARGE SHIELD OF MODERATE TO HEAVY RAIN STRATIFORM RAIN ASSOCIATED WITH A STRONG...45-50 KT 925 MB SOUTHERLY JET IS SHIFTING TO THE ERN THIRD OF PENN ATTM. REGIONAL VIS SAT LOOP SHOWS SOME BREAKS/THIN SPOTS IN THE LAYERED CLOUD COVER DEVELOPING OVER WRN PENN AND JUST SOUTH OF THE MASON/DIXON LINE...WHICH SHOULD WORK ACROSS THE REGION DURING THE EARLY TO MID AFTERNOON HOURS. IN ADDITION...A POTENT SHORTWAVE MOVING NE FROM THE WVA AND MD PANHANDLES WILL HELP TO ACCENTUATE DEEP LIFT AND SHEAR PROFILES...WHICH WILL BE FAVORABLE FOR THE DEVELOPMENT OF ONE OR MORE FAST MOVING TSRA LINE SEGMENTS WITH BOWS...AND SCATTERED DISCRETE SUPERCELLS ACROSS THE CENTRAL AND ERN ZONES. THESE CELLS AND LINE SEGMENTS WILL BE RACING NNE AT AROUND 45 KTS. 03Z SREF SHOWS ABOUT 500-700 J/KG OF CAPE DEVELOPING NWD ACROSS OUR SE ZONES BETWEEN 16-18Z. WILL BE KEEPING ALL EYES PEELED ON AREA 88DS FOR RAPID EVOLUTION OF THIS LOW-TOPPED SEVERE WEATHER EVENT LASTING THROUGH THIS AFTERNOON OVER...AND TO THE EAST OF THE SUSQ VALLEY WHERE EHI/S WILL BE 2-3 M2/S2. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1-1.5 INCHES ACROSS THE SUSQ VALLEY AND POINTS EAST...WITH GENERALLY LESS THAN 0.25 INCH ACROSS THE WESTERN HALF OF THE STATE. THIS WILL BRING STORM TOTALS TO BETWEEN 1.5 AND 2.5 INCHES WITH SOME LOCATIONS ACROSS THE SCENT ZONES AND SUSQ VALLEY SEEING UP TO 3 INCHES. THIS AMOUNT OF RAIN WILL CAUSE MODERATE...SEVERAL FT RISES ON LARGER STREAMS AND RIVERS. PW WELL ABOVE NORMAL IN THIS STRONG SOUTHERLY FLOW...AS IS THE 850 HPA MOISTURE FLUX. GOOD NEWS IS THE STRONG WINDS...HIGH PW...AND HIGH MOISTURE FLUX ARE EAST OF OUR REGION BY 21Z TO 00Z. HEAVY RAINFALL TOTALS WILL BE LIMITED DUE TO PROGRESSIVE MOVEMENT OF SYSTEM TO THE EAST. LATEST ENS MEAN QPF RANGES FROM 1-2 INCHES ACROSS MOST OF THE AREA. HOWEVER...LOCAL AMTS ARND 3 STILL APPEAR QUITE LIKELY...ESP WHERE SOUTHERLY FLOW INTERSECTS E/W RIDGES. 06Z NAM SHOWS THIS TERRAIN EFFECT WITH TOTALS ARND 3 INCHES ACROSS THE HIGH TERRAIN OF SULLIVAN CO. HOWEVER...HIGH HEADWATER FLOOD GUIDANCE OF 4-5 INCHES/6-12 HOURS WILL NEGATE ANYTHING MORE THAN PONDING/MINOR FLOODING OF POOR DRAINAGE AREAS. THE STEADIEST/HEAVIEST RAIN HAS TAPERED OFF TO SHOWERS WITH PASSAGE OF LLJ OVR THE W MTNS AND WILL DO THE SAME BY 22Z ACROSS THE LOWER SUSQ VALLEY. POWERFUL SOUTHERLY LL JET LIFTING NORTH ACROSS THE REGION WILL BRING A THREAT OF LOCALLY DAMAGING WIND GUSTS...MAINLY BTWN 15Z-21Z AS THIS FEATURE LIFTS NE ACROSS THE AREA. THOSE AREAS MOST SUSCEPTIBLE TO STRONG GUSTS WILL BE SPOTS IMMEDIATELY DOWNWIND /NORTH/ OF RIDGES AND ALSO IN ANY CONVECTION THAT DEVELOPS BTWN LATE AM AND EARLY EVENING. EVEN OUTSIDE OF ANY CONVECTION IT SHOULD BE A BREEZY DAY. WITH STRONG AT WINDS 925 AND 850 HPA IT WILL NOT TAKE MUCH TO BRING DOWN STRONG WINDS IN HEAVIER SHOWERS. WET TREES/LEAVES...COMBINED WITH GUSTY WINDS...IMPLY A GOOD CHANCE ISOLATED DOWNED TREES. BEST CHANCE CLEARLY WOULD BE IN EASTERN PORTION OF THE CWA THIS AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... ALTHOUGH COLD FRONT SHOULD HAVE PUSHED EAST OF THE ENTIRE REGION BY 00Z...LG SCALE FORCING ASSOC WITH UPPER TROUGH WILL LIKELY PRODUCE A FEW LINGERING -SHRA INTO THE EVENING HRS...ESP IN THE EAST. BY LATE TONIGHT...ARRIVAL OF MUCH DRIER AIR SHOULD BRING AN END TO THE SCT -SHRA AND CAUSE SKIES TO PARTIALLY CLEAR...ESP DOWNWIND /EAST/ OF THE MTNS. CHILLY NW FLOW CROSSING GRT LKS WILL LIKELY PRODUCE SOME LE STRATO-CU ACROSS THE NW MTNS WED AM...WITH EVEN A STRAY LAKE EFFECT SHOWER POSSIBLE ACROSS WARREN CO. SFC RIDGE WILL BUILD OVR THE REGION BY WED AFTN...BRINGING ABUNDANT SUNSHINE AND LGT WINDS. TEMPS COOL ENOUGH ALOFT FOR SCT CU ACROSS THE N MTNS...WHILE THE REST OF THE AREA SHOULD BE SUNNY. ENS MEAN 8H TEMPS OF JUST ARND 4C ARE SUPPORTIVE OF HIGHS FROM THE U50S OVR THE HIGH TERRAIN OF THE ALLEGHENIES...TO THE U60S ACROSS THE SUSQ VALLEY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... POTENTIAL EXISTS FOR A FROST ACROSS THE N MTNS WED NIGHT...AS SFC RIDGE AND ASSOC DRY AIR MASS BUILD OVR THE REGION. BULK OF MED RANGE GUIDANCE INDICATES PA WILL REMAIN UNDER SFC RIDGE THRU LATE THIS WEEK...INDICATING FAIR AND RELATIVELY MILD WX. CAN/T RULE OUT A FEW -SHRA FRI AFTN ACROSS THE NW MTNS ASSOC WITH A DYING COLD FRONT...BUT WILL KEEP POPS IN THE SLIGHT CHC CATEGORY FOR NOW. GEFS AND ECMWF ENSEMBLE MEAN INDICATE UPPER TROF OVR THE GRT LKS SHIFTS EAST OVR THE WEEKEND...PUSHING A COLD FRONT THRU CENTRAL PA. THIS WILL BRING A CHANCE FOR SHOWERS...MAINLY SAT...BUT POSSIBLY LASTING INTO SUNDAY. SOMEWHAT BLW NORMAL TEMPS APPEAR LIKELY BY NEXT MONDAY...WHEN GEFS AND ECMWF MEAN 8H TEMPS FALL BLW SEASONAL NORMS. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... RAIN SHIELD AHEAD OF DEVELOPING LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS PA THROUGH THE DAY. FLYING CONDS WILL REMAIN POOR THROUGH MOST OF THE TODAY WITH WIDESPREAD MVFR/IFR IN RAIN...FOG AND THUNDERSTORMS. VERY STRONG LOW LEVEL SRLY WINDS BE PRESENT THROUGH THE DAY AS A VERY STRONG LOW LEVEL JET ACCOMPANIES/DRIVES THE RAIN STORM. WINDS ARE FORECAST TO BE INCREASE TO OVER 40KTS IN THE 1200-1800FT LAYER AND OVER 50KTS 3000-6000FT RANGE. LATEST VERTICAL WIND PROFILE FROM KCCX DOPPLER RADAR SHOWS SRLY WINDS ALREADY AT 30KTS. A COLD FRONT WILL TURN WINDS TO A MORE WESTERLY THEN NWRLY DIRECTION THIS AFT ACROSS THE NW AND THE SE SITES THIS EVE NIGHT AS IT MOVES ACROSS THE STATE. OVERNIGHT MAINLY IFR AND MVFR WITH LINGERING LOW CLOUDS AND SHOWERS. OUTLOOK...WED TO SATURDAY... WED...IMPROVING CONDITIONS WITH GUSTY WINDS. MAINLY VFR AFTER ABOUT 15 UTC. THU THROUGH SAT...MAINLY VFR EXCEPT IN POSSIBLE AREAS MVFR/IFR IN OVERNIGHT PATCHY FOG. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/LAMBERT NEAR TERM...LAMBERT SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...LAMBERT
Hazardous weather outlook, Sep 18, 12:15 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1215 PM EDT TUE SEP 18 2012 PAZ006-011-012-017>019-024>027-033>035-037-045-191615- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD- FULTON-TIOGA-SOUTHERN CLINTON- 1215 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE EASTERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-041-042-046-049>053-056>059-063>066-191615- JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1215 PM EDT TUE SEP 18 2012 ...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-191615- WARREN-MCKEAN-ELK- 1215 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE EASTERN HALF OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Sep 18, 10:43 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT TUE SEP 18 2012
PAZ036-181515-
FRANKLIN PA-
1043 AM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT FRANKLIN COUNTY...
AT 1040 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM ST.
THOMAS TO PECKTONVILLE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT UPPER
STRASBURG...ORRSTOWN...WAYNESBORO AND FAYETTEVILLE.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 4000 7785 4015 7760 4013 7757 4004 7752
3997 7745 3995 7747 3972 7746 3972 7806
FORECASTER: RXRSpecial weather statement, Sep 18, 11:24 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1124 AM EDT TUE SEP 18 2012
PAZ036-064-065-181600-
ADAMS PA-FRANKLIN PA-YORK PA-
1124 AM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN YORK COUNTIES...
AT 1120 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
HEIDLERSBURG TO CARROLL VALLEY TO 12 MILES SOUTHEAST OF SMITHSBURG...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT LAKE
MEADE...WELLSVILLE...NEW OXFORD AND THOMASVILLE.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3972 7774 3998 7753 3999 7748 3996 7745
3999 7740 4003 7719 4009 7711 4013 7698
3994 7686 3971 7685
FORECASTER: RXRSpecial weather statement, Sep 18, 11:32 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 AM EDT TUE SEP 18 2012
PAZ028-050-056-181600-
JUNIATA PA-PERRY PA-SNYDER PA-
1132 AM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT NORTHEASTERN
JUNIATA...NORTHEASTERN PERRY AND SNYDER COUNTIES...
AT 1130 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR PORT
ROYAL...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
AFFECT RICHFIELD...MIDDLEBURG AND KRATZERVILLE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 322/22...ROUTE 522.
LAT...LON 4049 7750 4085 7716 4087 7708 4086 7702
4087 7701 4089 7695 4088 7680 4080 7685
4070 7686 4066 7692 4062 7695 4039 7734
FORECASTER: RXRSpecial weather statement, Sep 18, 12:02 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1202 PM EDT TUE SEP 18 2012
PAZ064-065-181645-
ADAMS PA-YORK PA-
1202 PM EDT TUE SEP 18 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS AND YORK
COUNTIES...
AT 1155 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM NEW
OXFORD TO 10 MILES SOUTH OF SABILLASVILLE...MOVING NORTHEAST AT 55
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. IN ADDITION...
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL
AFFECT DOVER...MANCHESTER...MCSHERRYSTOWN...STEWARTSTOWN AND YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 245...I-83 BETWEEN
MILE MARKERS 1 AND 39.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 4001 7730 4003 7719 4015 7703 4017 7695
4016 7691 4019 7693 4019 7691 4020 7693
4022 7690 4022 7684 4018 7676 4013 7674
4006 7664 3972 7657 3972 7741
FORECASTER: RXRSpecial weather statement, Sep 18, 12:07 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE SEP 18 2012
PAZ049>053-181630-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
1207 PM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL COLUMBIA...
EAST CENTRAL UNION...EASTERN SNYDER...MONTOUR AND NORTHERN
NORTHUMBERLAND COUNTIES...
AT NOON EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR FREEBURG...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT MOORESBURG AND
JERSEYTOWN.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 215 AND 241.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD
45...STATE ROAD 61.
LAT...LON 4066 7701 4066 7702 4084 7707 4116 7664
4116 7659 4125 7648 4105 7627
FORECASTER: RXRSpecial weather statement, Sep 18, 12:46 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1246 PM EDT TUE SEP 18 2012
PAZ051>053-181715-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-
1246 PM EDT TUE SEP 18 2012
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL
NORTHUMBERLAND...COLUMBIA AND SOUTHEASTERN MONTOUR COUNTIES...
AT 1236 PM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR
RIVERSIDE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT
STILLWATER...CAMBRA AND RED ROCK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 221 AND 247.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61...STATE ROAD 118.
LAT...LON 4083 7652 4083 7678 4107 7668 4131 7641
4131 7631 4121 7632 4114 7627 4114 7623
4114 7622 4103 7622 4096 7621
FORECASTER: RXRThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:10 AM EDT | Special Weather Statement | CTP | Fulton | 35 min |
| Sep 18, 10:43 AM EDT | Special Weather Statement | CTP | Franklin | 32 min |
| Sep 18, 11:24 AM EDT | Special Weather Statement | CTP | Adams | 36 min |
| Sep 18, 11:32 AM EDT | Special Weather Statement | CTP | Juniata, Snyder | 28 min |
| Sep 18, 12:02 PM EDT | Special Weather Statement | CTP | Adams, York | 43 min |
| Sep 18, 12:07 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 23 min |
| Sep 18, 12:32 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 43 min |
| Sep 18, 12:46 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 29 min |
| Sep 18, 12:52 PM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 5 more | 3 hr |
| Sep 18, 1:16 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 59 min |
| Sep 18, 1:22 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, Schuylkill | 53 min |
| Sep 18, 2:00 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more | 5 hr |
| Sep 18, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 79 min |
| Sep 18, 3:18 PM EDT | Special Weather Statement | CTP | Schuylkill | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.